MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF AXIAL STARTER REAMER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF AXIAL STARTER REAMER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 1020-1200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Starter reamer was introduced into femur on power.Surgeon proceeded to ream to open canal for femoral component.Reamer broke off in patient femoral canal.After evaluation, surgeon had to retrieve broken piece by opening distal femur and then pushing the broken piece of the reamer down and out of the distal femur.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving an accolade reamer was reported.The event was confirmed via evaluation of the returned device.Method & results -product evaluation and results: visual inspection and material analysis: the fracture occurred 125 mm from the distal tip of the reamer.Stereo microscope shows the proximal and distal fracture surfaces of the axial starter reamer.Based on macroscopic surface features observed.The approximate location of origin (o), direction of propagation (p), and final fracture (f) were determined.The macroscopic surface features observed, sparkling, rough features on the fracture surface indicate the fracture propagated in overload.The stereo microscope reveals widespread chipping, wear and surface damage on the edges of the starter reamer and damage to the distal tip of the starter reamer.-clinician review: no medical records were provided for review.-device history review: review of the device history records indicate 10 devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: characterisation using stereo microscopy and scanning electron microscopy confirmed fracture in overload.Surface damage was observed on the edges of the starter reamer.No manufacturing or material related defects were observed on the device surfaces examined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE TMZF AXIAL STARTER REAMER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21974923
Report Number0002249697-2025-00479
Device Sequence Number7265059
Product Code LXH
UDI-Device Identifier07613327207712
UDI-Public07613327207712
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1020-1200
Device Lot NumberMJN9P2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexUnknown